MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A
Model Number WA29042A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported to olympus that a telescope was sent in for repair.There was no injury or health damage due to the reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.In addition, the following non-reportable malfunctions were found during the device evaluation; bent outer tube and bent light guide connector.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
A user facility reported to olympus that the part that tightens the mouthpiece and the ureteroscope body is looser than usual.The reported issue was discovered during a therapeutic transurethral ureterolithotripsy.The procedure was completed using the subject device.Upon inspection and testing of the customer returned device, it was observed that the objective lens was damaged.This report is being submitted for the malfunction found during evaluation.

Brand Name
URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16440776
Report Number9610773-2023-00584
Device Sequence Number7448065
Product Code FGB
UDI-Device Identifier04042761062503
UDI-Public04042761062503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29042A
Device Catalogue NumberWA29042A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA00396A
Patient SexUnknown